Indiana, 2001

Damaging Wind in Indiana, June 15, 2001

June 15, 2001 · NWS IND · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 15, 3:26 AM EST, 10 hours 34 minutes earlier.

Area forecast discussion, Jun 15, 3:26 AM EST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 AM EST FRI JUN 15 2001

SFC ANALYSIS SHOWS CDFNT JUST W OF MS RVR AND RADAR DEPICTS NRMS
TSRA AHD OF CDFNT OVR IL. MAIN FCST PROBLEM IS THE CHCS OF TSRA OVR
THE FCST AREA TDA.

00Z ETA/NGM/AVN MODELS QUITE SIMILAR IN DEPICTING CDFNT MOVG ACRS
THE FA THIS AFTN. ACCOMPANYING UPR TROF ALSO MOVS OVR THE FA THIS
AFTN AND EVE. AVN IS A LITTLE BIT FASTER THAN THE ETA/NGM WITH THIS
WHILE THE ETA APPRS TO BE THE SLOWEST. GIVEN RECENT SLOW MOVMT...WL
TEND TWD THE ETA FOR THIS FCST. THIS PLACES THE CDFNT OVR THE
EXTREME ERN FA BY 00Z THIS EVE.

MDT INSTABILITY AND MOISTURE CONV WILL BE ASSOCIATED WITH THE CDFNT
PSG THIS AFTN. THUS...TEND TO AGREE WITH THE NGM/AVN MOS LKLY POPS.
CAN ALSO UNDERSTAND SPC OTLK OF SLGT RISK OF SVR...AND WL MNTN
PSBLTY OF STG STMS IN FCST. OTR CONCERN IS HVY RAFL WITH TSRA AS
PRECIP WATER IS ARND 1.75 INS AS CDFNT PASSES. FOR NOW...BLV HVY
RAFL WUD GENLY BE BRF AND NOT A FLOODING CONCERN. WL CARRY A SML CHC
-TSRA THIS EVE OVR EXTREME E ZONES...OTRW CLRG SKIES TNGT. SAT WL BE
NOTICEABLY LESS HUMID AS DRIER AMS MOVS OVR THE FA.

FOR TEMPS...PREFER A BLEND OF THE NGM/AVN MOS AND MESOETA SFC TEMPS.
THE 3 OF THESE ARE GENLY CLOSE THRU FCST...THO NGM MOS APPRS A BIT
TOO WRM SAT. HAVE GENLY FCST CLOSER TO THE COOLER AVN MOS AND
MESOETA SFC TEMPS FOR SAT. TEMPS SHUD STILL RCH THE MID 80S TDA
DgESPITE TSRA AS CURRENT RDGS ARE STILL IN THE MID 70S.

.IND...NONE.
ZIMMERMAN

In the hours before

Special weather statement, Jun 15, 12:30 PM EST, 1 hour 30 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-151830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 PM EST FRI JUN 15 2001

...SEVERE THUNDERSTORM WATCH IS NO LONGER OVER WEST CENTRAL INDIANA
WEST OF A LINE FROM 15 MILES EAST OF A LINE FROM LAFAYETTE TO
SPENCER...

...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT OVER THE REST OF
CENTRAL INDIANA ALONG AND NORTH OF A LINE FROM BLOOMINGTON TO
GREENSBURG UNTIL 400 PM EST...

AT 1230 PM EST A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 15 MILES
WEST OF KOKOMO TO 20 MILES WEST OF DOWNTOWN INDIANAPOLIS TO JUST WEST
OF BEDFORD.  THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH AND WILL
MOVE INTO THE KOKOMO...INDIANAPOLIS AND BLOOMINGTON AREAS BEFORE 100
PM EST.

SO FAR THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER.  HOWEVER
THERE HAVE BEEN SEVERAL REPORTS OF ONE HALF TO THREE QUARTER INCHES
OF RAIN.  HEAVY RAINFALL COULD LAST UP TO A HALF H0OUR ONCE THE STORMS
ARRIVE. GUSTY WINDS AND SMALL HAIL IS ALSO POSSIBLE FROM THESE
STORMS.

HENDRICKSON
Local storm report, Jun 15, 12:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EST FRI JUN 15 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1238 PM    AMO                       IN   HEAVY RAIN
06/15/01   HENDRICKS                      1.10 INCHES OF
                                          RAINFALL.  EVENT
                                          DURATION 30 MINUTES.

J
Local storm report, Jun 15, 12:53 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1253 PM EST FRI JUN 15 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1242 PM    CARMEL                    IN   TORNADO
06/15/01   HAMILTON                       UNCONFIRMED . REPORTED
                                          BY PUBLIC AT 106TH AND
                                          MICHIGAN ROAD.
Special weather statement, Jun 15, 1:12 PM EST, 48 minutes before
INZ021-030-031-037>042-046>049-054>057-062>065-070>072-151915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EST FRI JUN 15 2001

...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EST FOR COMMUNITIES EAST OF
A LINE FROM DELPHI TO NEW WINCHESTER TO BLOOMINGTON TO BEDFORD...

AT 110 PM EST A LINE OF THUNDERSTORMS EXTENDED FROM KOKOMO TO
INDIANAPOLIS TO BEDFORD.  THE LINE IS MOVING EAST AT 25 MPH.  THE
THUNDERSTORMS WILL MOVE INTO THE ANDERSON...SHELBYVILLE...COLUMBUS
AND SEYMOUR AREA BY 130 PM EST.

SO FAR THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER.  HOWEVER
THERE HAVE BEEN SEVERAL REPORTS OF ONE HALF TO THREE QUARTER INCHES
OF RAIN.  HEAVY RAINFALL COUWLD LAST UP TO A HALF HOUR ONCE THE STORMS
ARRIVE. GUSTY WINDS AND SMALL HAIL IS ALSO POSSIBLE FROM THESE
STORMS.

SALLY
Special weather statement, Jun 15, 1:27 PM EST, 33 minutes before
INZ021-030-031-037>042-046>049-054>057-062>065-070>072-151930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
127 PM EST FRI JUN 15 2001

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CARROLL...
HOWARD...CLINTON...TIPTON...BOONE...HAMILTON...MARION...HENDRICKS...
MORGAN AND JOHNSON COUNTIES...

...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 400 PM EST FOR
COMMUNITIES EAST OF A LINE FROM ELWOOD TO MOUNT COMFORT TO
SHELBYVLLE...

AT 130 PM EST A LINE OF THUNDERSTORMS EXTENDED ALONG A LINE FROM
ANDERSON TO SHELBYVILLE TO NORTH VERNON.  THE LINE IS MOVING EAST
AND WILL MOVE INTO THE COMMUNITIES OF WINCHESTER...RUSHVILLE AND
NORTH VERNON BY 230 PM EST.

NO SEVERE WEATHER HAS BEEN REPORTED AT THIS TIME.  HOWEVER...THERE
HAVE BEEN REPORTS OF UP TO ONE AND A THIRD INCHES OF RAIN WITH THE
STORMS.  GUSTY WIND HAS BEEN THE MAIN THREAT WITH THIS LINE.

SALLY
Special weather statement, Jun 15, 1:39 PM EST, 21 minutes before
INZ021-030-031-037>042-046>049-054>057-062>065-070>072-151930-

SPECIAL WEATHER STATEMENT...CORRECTED TO CLEAR BROWN AND MONROE CO
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
139 PM EST FRI JUN 15 2001

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CARROLL...
HOWARD...CLINTON...TIPTON...BOONE...HAMILTON...MARION...HENDRICKS...
MORGAN...JOHNSON...BROWN AND MONROE COUNTIES...

...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 400 PM EST FOR
COMMUNITIES EAST OF A LINE FROM ELWOOD TO MOUNT COMFORT TO
SHELBYVLLE...

AT 130 PM EST A LINE OF THUNDERSTORMS EXTENDED ALONG A LINE FROM
ANDERSON TO SHELBYVILLE TO NORTH VERNON.  THE LINE IS MOVING EAST
AND WILL MOVE INTO THE COMMUNITIES OF WINCHESTER...RUSHVILLE AND
NORTH VERNON BY 230 PM EST.

NO SEVERE WEATHER HAS BEEN REPORTED AT THIS TIME.  HOWEVER...THERE
HAVE BEEN REPORTS OF UP TO ONE AND A THIRD INCHES OF RAIN WITH THE
STORMS.  GUSTY WIND HAS BEEN THE MAIN THREAT WITH THIS LINE.

The radar

The Indianapolis radar (KIND), 67 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
June 15, 2:00 PM EST to 2:02 PM EST
Where
Madison County, Anderson
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
40.100, -85.683

Trees were downed as a squall line moved across Anderson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248280.